Alert archive / Vermont / Flash Flood Warnings in 2013
Flash Flood Warning 24, NWS Burlington, VT
NWS Burlington, VT issued this flash flood warning at Jul 7, 2013, 9:18 PM EDT for Rutland County, Vermont. It was in force for 7 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 7, 2013, 9:18 PM EDT (01:18 UTC)
- Expired
- Jul 8, 2013, 4:04 AM EDT
- In force
- 7 hr
- Issued by
- NWS Burlington, VT
- Area
- Storm-based polygon
- Flood severity
- None
County Rutland County, VT
The radar
The Burlington radar (KCXX), 98 km from the middle of the area, began a volume at 01:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 7, 10:00 PM EDT | FLASH FLOOD | Castleton, VT | STATE POLICE DISPATCH REPORTED WATER ON STASO ROAD IN CASTLETON. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 42 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 1.3 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2162 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 909 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
516
WGUS51 KBTV 080118
FFWBTV
VTC021-080515-
/O.NEW.KBTV.FF.W.0024.130708T0118Z-130708T0515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BURLINGTON VT
918 PM EDT SUN JUL 7 2013
THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHERN RUTLAND COUNTY IN SOUTHERN VERMONT...
* UNTIL 115 AM EDT.
* AT 912 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
HEAVY RAINFALL AMOUNTS MORE THAN 2 INCHES IN THE PAST HOUR.
ANOTHER 1 TO 2 INCHES OF RAIN IS POSSIBLE. STATE POLICE REPORT
THAT ROUTE 4A NEAR CASTLETON IS CLOSED.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BOMOSEEN
STATE PARK...EAST HUBBARDTON...PROCTOR...WEST CASTLETON...BENSON...
CASTLETON...CHITTENDEN...FAIR HAVEN...HUBBARDTON...MENDON...
PITTSFORD...RUTLAND AND WEST RUTLAND.
IF YOU ENCOUNTER FLOODING...SEEK HIGHER GROUND IMMEDIATELY. WHEN YOU
CAN DO SO SAFELY PLEASE REPORT ANY FLOODING TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7 9...OR BY SUBMITTING
A STORM REPORT AT WEATHER.GOV/BURLINGTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STAY AWAY FROM FLOOD WATERS. MOVE TO HIGHER GROUND IF YOU ARE
THREATENED BY FLOODING OR ARE DIRECTED BY EMERGENCY OFFICIALS. DO NOT
DRIVE INTO AREAS WHERE THE WATER COVERS THE ROADWAY...THE ROAD MAY BE
WASHED AWAY BENEATH THE WATER SURFACE...AND IT ONLY TAKES A FEW
INCHES OF FLOWING WATER TO CARRY AWAY YOUR VEHICLE. MOST FLOOD DEATHS
OCCUR IN AUTOMOBILES...MAKE THE SMART CHOICE...TURN AROUND...DONT
DROWN.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR
OCCURRING...AND IMMEDIATE ACTION MUST BE TAKEN TO PROTECT LIFE AND
PROPERTY.
&&
LAT...LON 4358 7331 4360 7330 4362 7332 4362 7337
4375 7335 4380 7284 4359 7280 4353 7323
$$
WGH2 follow-up statements
967
WGUS51 KBTV 080512
FFWBTV
VTC021-080815-
/O.EXT.KBTV.FF.W.0024.000000T0000Z-130708T0815Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BURLINGTON VT
112 AM EDT MON JUL 8 2013
THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
NORTHERN RUTLAND COUNTY IN SOUTHERN VERMONT...
* UNTIL 415 AM EDT.
* AT 112 AM EDT...ROUTE 4A FROM WEST RUTLAND TO CASTLETON WAS CLOSED
DUE TO FLASH FLOODING FROM PRIOR THUNDERSTORMS. DOPPLER RADAR
INDICATES THAT TWO TO THREE INCHES OF RAIN HAD FALLEN...AND AN
ADDITIONAL ONE TO TWO INCHES OF RAIN IS EXPECTED AS MORE HEAVY
SHOWERS AND THUNDERSTORMS MOVE EASTWARD INTO THE WARNED AREA
OVERNIGHT. WITH ADDITIONAL HEAVY RAINFALL EXPECTED TO MAINTAIN OR
TRIGGER OTHER AREAS OF FLASH FLOODING...THE FLASH FLOOD WARNING IS
EXTENDED. SMALL CREEKS AND STREAMS WILL QUICKLY LEAVE THEIR BANKS.
CULVERTS AND ROADSIDE DITCHES WILL BE OVERWHELMED BY WATER. ROAD
WASHOUTS ARE POSSIBLE...ESPECIALLY ON BACK ROADS AND UNPAVED
SURFACES.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
FAIR HAVEN...RUTLAND...CASTLETON...MENDON...BOMOSEEN STATE PARK.
IF YOU ENCOUNTER FLOODING...SEEK HIGHER GROUND IMMEDIATELY. WHEN YOU
CAN DO SO SAFELY PLEASE REPORT ANY FLOODING TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7 9...OR BY SUBMITTING
A STORM REPORT AT WEATHER.GOV/BURLINGTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STAY AWAY FROM FLOOD WATERS. MOVE TO HIGHER GROUND IF YOU ARE
THREATENED BY FLOODING OR ARE DIRECTED BY EMERGENCY OFFICIALS. DO NOT
DRIVE INTO AREAS WHERE THE WATER COVERS THE ROADWAY...THE ROAD MAY BE
WASHED AWAY BENEATH THE WATER SURFACE...AND IT ONLY TAKES A FEW
INCHES OF FLOWING WATER TO CARRY AWAY YOUR VEHICLE. MOST FLOOD DEATHS
OCCUR IN AUTOMOBILES...MAKE THE SMART CHOICE...TURN AROUND...DONT
DROWN.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING...
AND IMMEDIATE ACTION MUST BE TAKEN TO PROTECT LIFE AND PROPERTY.
&&
LAT...LON 4358 7331 4360 7330 4362 7332 4362 7337
4375 7335 4380 7284 4359 7280 4353 7323
$$
LOCONTO089
WGUS71 KBTV 080804
FFSBTV
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
404 AM EDT MON JUL 8 2013
VTC021-080814-
/O.CAN.KBTV.FF.W.0024.000000T0000Z-130708T0815Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RUTLAND VT-
404 AM EDT MON JUL 8 2013
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR NORTHERN RUTLAND
COUNTY...
HEAVY RAINFALL CAPABLE OF PRODUCING FLASH FLOODING HAS ENDED IN THE
WARNED AREA. THEREFORE...THE FLASH FLOOD WARNING IS CANCELLED.
WHILE THE FLASH FLOOD THREAT HAS ENDED...THE HAZARDS CREATED BY
FLOODING WILL REMAIN. STREAMS WILL CONTINUE TO RUN HIGH...AND
ROADS...BRIDGES AND CULVERTS MAY HAVE BEEN WASHED OUT. OBEY ALL ROAD
CLOSURE SIGNS...THEY ARE THERE FOR YOUR SAFETY...AND DO NOT DRIVE
THROUGH DAMAGED AREAS.
LAT...LON 4358 7331 4360 7330 4362 7332 4362 7337
4375 7335 4380 7284 4359 7280 4353 7323
$$
LOCONTOWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this flash flood warning went out at Jul 7, 8:10 PM EDT, 1 hour 8 minutes earlier.
Area forecast discussion, Jul 7, 8:10 PM EDT, 1 hour 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BURLINGTON VT 810 PM EDT SUN JUL 7 2013 .SYNOPSIS... A WARM AND HUMID AIR MASS WILL PERSIST ACROSS THE REGION THROUGH MUCH OF THE WEEK WITH NEAR DAILY CHANCES OF SHOWERS AND THUNDERSTORMS EXPECTED. THE HIGHEST CONCENTRATION OF SHOWERS AND STORMS WILL OCCUR ON MONDAY AND AGAIN ON WEDNESDAY WHEN LOCALLY HEAVY RAINFALL IS POSSIBLE. TEMPERATURES WILL REMAIN ON THE WARM SIDE...WITH HIGHS IN THE 80S AND OVERNIGHT LOWS GENERALLY IN THE 60S. && .NEAR TERM /UNTIL 6 AM MONDAY MORNING/... AS OF 809 PM EDT SUNDAY...LATEST GUIDANCE SHOWING BEST INSTABILITY ACROSS CENTRAL AND SOUTHERN VERMONT AT THIS TIME...AS WELL AS SOUTHERN ESSEX COUNTY IN NEW YORK STATE. THUS...WILL KEEP IN A CHANCE FOR THUNDERSTORMS IN THESE AREAS. FURTHER NORTH...CONDITIONS ARE MORE STABLE...SO HAVE DROPPED THE MENTION OF THUNDERSTORMS ACROSS THE NORTH PORTION OF THE FORECAST AREA OVERNIGHT AND JUST KEPT IN A CHANCE OF SHOWERS. MADE SOME MINOR ADJUSTMENTS TO MIN TEMPERATURES OVERNIGHT. PREVIOUS DISCUSSION FROM 435 PM EDT SUNDAY...A WARM AND HUMID NIGHT EXPECTED ACROSS THE AREA AS DEEPER SUBTROPICAL FLOW HAS PUSHED BACK NORTH AND EAST INTO THE AREA AS EXPECTED. SCATTERED SHOWERS ALSO EXPECTED ON AND OFF THROUGH THE EVENING AND NIGHTTIME HOURS AS HI- RES MODELS AND THIS AFTERNOON'S RAP ANALYSIS SHOWING A WEAK SHORTWAVE MOVING THROUGH THE FLOW ACROSS OUR AREA. MID- LEVEL MOISTURE CONVERGENCE ALSO EVIDENT AS WEAK SURFACE FRONT SAGS SOUTH TO NEAR THE INTL BORDER OVERNIGHT AND STALLS. WITH SUCH WEAK FEATURES QUITE DIFFICULT TO TIME AREAL PLACEMENT AND INTENSITY OF PCPN...BUT PER LATEST LAPS/RUC PROGS WILL ADVERTISE HIGH CHANCE POPS AND CONFINE HIGHER THREAT OF THUNDER AND LOCALLY HEAVY RAINFALL TO OUR SOUTHERN COUNTIES WHERE BEST MLCAPE PROFILES EXIST. AGAIN...A MUGGY NIGHT EXPECTED AS SURFACE DEWPOINTS HOLD IN THE 60S TO AROUND 70. WINDS LIGHT. && .SHORT TERM /6 AM MONDAY MORNING THROUGH TUESDAY NIGHT/... AS OF 435 PM EDT SUNDAY...BY MONDAY STILL LOOKING AT SCATTERED TO WIDESPREAD SHOWERS AND THUNDER ACROSS MUCH OF THE AREA WITH WARM AND MOIST AIRMASS IN PLACE ON THE WESTERN PERIPHERY OF STRONG BERMUDA HIGH PRESSURE. WE'LL ALSO HAVE SOME ADDED IMPETUS FROM A WEAKENING MID-LEVEL SHORTWAVE TROUGH LIFTING OUT OF THE LOWER GREAT LAKES/OHIO VALLEY STATES THROUGH THE DAY. THIS COMBINED WITH LIGHTLY VEERED PBL FLOW...LOWER NCAPE AND DEEP WCD VALUES IN EXCESS OF 11 KFT ALL SUPPORT CONTINUED MENTION OF LOCALLY HEAVY RAINFALL IN THE MORE ROBUST CELLS WHERE EFFICIENT PRECIPITATION LOADING WILL BE LIKELY. WHILE I CAN'T COMPLETELY RULE OUT AN ISOLATED SEVERE CELL...WITH SUCH HIGH WBZ VALUES I'M REALLY NOT EXPECTING ANYTHING OTHER THAN SOME BRIEF GUSTY WINDS AND POSSIBLE SMALL HAIL IN THE STRONGER CORES. HIGHS ON THE SEASONABLY WARM SIDE...76 TO 84 OR CLOSE TO BLENDED BIAS-CORRECTED GUIDANCE. EVENING SHOWERS AND STORMS THEN SLOWLY WANE IN AREAL COVERAGE AND INTENSITY AS WE PROGRESS INTO MONDAY NIGHT AS SHORTWAVE EXITS EAST AND WEAK RIDGING ALONG WITH LAYER OF DRIER MID-LEVEL AIR ADVECTS INTO THE REGION. NO AIRMASS CHANGE...BUT ENOUGH DRYING SUCH THAT MANY AREAS SHOULD TREND DRY BY TUESDAY MORNING. LOWS MAINLY IN THE 60S. THEN MORE UNCERTAINTY AS WE HEAD INTO TUESDAY. FEELING IS TUESDAY SHOULD BE MORE DRY THAN WET GIVEN MID-LEVEL DRY AIR AND WEAK SUBSIDENCE ADVECTING ACROSS THE REGION...BUT EVIDENCE THAT SOME SORT OF LOWER LEVEL MOISTURE BOUNDARY MAY LINGER ACROSS OUR EASTERN COUNTIES. ECMWF MORE ROBUST WITH CHANCES PCPN THAN OTHER SHORT TERM MODELS...BUT WILL DOWNPLAY AT THIS POINT OFFERING JUST SLIGHT TO LOWER CHANCE POPS THROUGH THE DAY AND MAINLY ACROSS VT WHERE SOME WIDELY SCATTERED ACTIVITY MAY OCCUR. HIGHS IN THE LOWER TO MID 80S. BY TUESDAY NIGHT WARM AND HUMID CONDITIONS CONTINUE BUT MAINLY DRY WITH LOSS OF INSOLATION. LOWS TO HOLD ON THE MILD SIDE AND MAINLY IN THE 60S. && .LONG TERM /WEDNESDAY THROUGH SUNDAY/... AS OF 400 PM EDT SUNDAY...ACTIVE WEATHER DAY EXPECTED WEDS/THURS AS POTENT TROF DEVELOPS ACRS THE NORTHERN GREAT LAKES AND SFC COLD FRNT MOVES ACRS OUR CWA. THIS FRNT WL INTERACT WITH MODEST INSTABILITY WITH LIS AROUND -4C AND CAPE VALUES BTWN 1500 TO 2000 J/KG. ALSO...NOTED A RIBBON OF ENHANCED MID LVL WINDS...CREATING DEEP LAYER SHEAR VALUES BTWN 30 AND 40 KNOTS...ESPECIALLY ACRS OUR NORTHERN CWA ON WEDS AFTN. THE AREAL COVERAGE/INTENSITY OF STORMS WL HIGHLY DEPEND UPON AMOUNT OF INSTABILITY/CLRING AND EXACT TRACK OF S/W ENERGY. GIVEN...THE GOOD AGREEMENT IN MODELS WITH SYNOPTIC FEATURES WL CONT TO MENTION HIGH CHC/LOW LIKELY POPS WEDS INTO WEDS NIGHT...STILL A MINOR TIMING DIFFERENCE BTWN THE FASTER GFS AND SLOWER ECMWF. WEAK SUBSIDENCE AND HIGH PRES TRIES TO BUILD ACRS OUR CWA LATE THURS INTO FRIDAY...WITH A BRIEF DRY SPELL POSSIBLE. LOTS OF UNCERTAINTY ASSOCIATED WITH NEXT SYSTEM FRIDAY INTO NEXT WEEKEND...WITH GFS SHOWING MID/UPPER CLOSED CIRCULATION ACRS THE GREAT LAKES RETROGRADING SW TWD TEXAS BY SUNDAY...WHILE THE ECMWF SPLITS THE SYSTEM INTO TWO DISTINCT CLOSED CIRCULATIONS WITH GREATER IMPACT ACRS OUR FA. GIVEN THE UNCERTAINTY IN THE EVOLUTION OF THIS COMPLEX SYNOPTIC PATTERN...WL MENTION CHC POPS NEXT WEEKEND. IF THE ULVL PATTERN VERIFIES ON THE ECMWF AND DEEP TROPICAL MOISTURE IS ADVECTED BACK INTO THE NE CONUS...HYDRO WL NEED TO BE WATCHED CLOSELY...FOR THE POTENTIAL FOR HEAVY RAINFALL. PROGGED 85H TEMPS AHEAD OF BOUNDARY RANGE BTWN 14-16C ON WEDS/THURS...BEFORE COOLING BACK BTWN 10-12C ON FRIDAY...SUPPORTING HIGHS MID/UPPER 80S MID WEEK TO M70S TO L80S BY NEXT FRIDAY. LOWS WL BE MAINLY IN THE U50S MTNS TO M60S VALLEYS. && .AVIATION /00Z MONDAY THROUGH FRIDAY/... THROUGH 00Z TUESDAY...RADAR SHOWS PERSISTENT TS IN THE RUTLAND AREA AND THIS WILL LIKELY CONTINUE NEXT SEVERAL HOURS AS WEAK BOUNDRY REMAINS IN THE AREA. THIS COULD PRODUCE BRIEF IFR CONDITIONS MAINLY DUE TO VIS AT KRUT NEXT SEVERAL HOURS. ANOTHER COMPLEX OF STORMS AND HEAVY RAIN WILL MOVE VERY NEAR TO KRUT AGAIN AFTER 05Z AND TAF REFLECTS MVFR CONDITION BUT COULD BE LOWER IF STORMS HOLD TOGETHER. ELSEWHERE MUCH MORE BENIGN WITH MAINLY VFR EXPECTED OVERNIGHT. A BOUNDARY LIES JUST NORTH OF THE CANADIAN BORDER AND THIS KEEP VCSH NEAR KMSS THROUGH 06Z. EXPECT NE WINDS TO DEVELOP AT KMSS SOON AND CONTINUE UNTIL THE BOUNDARY PUSHES SOUTH. A FEW ISOLATED SHOWERS POSSIBLE AT THE OTHER SITES NEXT FEW HOURS...THEN QUIET OVERNIGHT. OUTLOOK OOZ TUESDAY THROUGH FRIDAY...SCATTERED SHOWERS AND THUNDERSTORMS WL BE POSSIBLE MONDAY AND AGAIN ON WEDS/THURS. THIS ACTIVITY WL HAVE THE POTENTIAL TO PRODUCE BRIEF PERIODS OF MVFR CONDITIONS ALONG WITH LOCALIZED GUSTY WINDS IN AND NEAR STORMS. ALSO...LOOK FOR SOME BR/FOG TO DEVELOP IF SKIES CAN CLR...ESPECIALLY AT MPV/SLK BTWN 07-11Z...WITH GENERALLY SOUTH TO SOUTHWEST WINDS THRU THE PERIOD. && .HYDROLOGY... AS OF 435 PM EDT SUNDAY... LOCALLY HEAVY RAINFALL WILL REMAIN POSSIBLE ACROSS THE SOUTHERN PORTIONS OF THE FORECAST AREA THIS EVENING...AND ACROSS THE ENTIRE AREA ON MONDAY. WHILE WIDESPREAD OR ORGANIZED AREAS OF FLASH FLOODING ARE NOT EXPECTED...WCD VALUES WILL REMAIN QUITE HIGH ALONG WITH HIGH COLUMNAR MOISTURE PROFILES. THUS POINT TOTALS IN EXCESS OF ONE INCH IN AN HOUR OR LESS WILL BE POSSIBLE...WHICH CHOULD LEAD TO LOCALIZED HYDROLOGICAL CONCERNS...ESPECIALLY ON MONDAY WHEN BOUNDARY LAYER FLOW WILL BE QUITE LIGHT BELOW 850 MB. && .EQUIPMENT... AS OF 415 AM EDT SUNDAY...THE KTYX RADAR IS DOWN UNTIL FURTHER NOTICE. TECHS HAVE ORDERED PARTS...WHICH SHOULD ARRIVE ON MONDAY AND THE RADAR SHOULD BE RETURNED TO SERVICE BY TUESDAY. && .BTV WATCHES/WARNINGS/ADVISORIES... VT...NONE. NY...NONE. && SYNOPSIS...JMG NEAR TERM...JMG/WGH SHORT TERM...JMG LONG TERM...TABER AVIATION...TABER/NF HYDROLOGY...WFO BTV EQUIPMENT...WFO BTV
Hazardous weather outlook, Jul 7, 3:16 AM EDT, 18 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BURLINGTON VT 316 AM EDT SUN JUL 7 2013 NYZ026>031-034-035-087-VTZ001>012-016>019-080730- NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON- SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE- WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA- WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR- EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND- 316 AM EDT SUN JUL 7 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN VERMONT. .DAY ONE...TODAY AND TONIGHT. SHOWERS AND THUNDERSTORMS ARE EXPECTED OVER THE REGION TODAY INTO THE EVENING HOURS BEFORE TAPERING OFF. ANY THUNDERSTORMS ARE EXPECTED TO BRING LOCALLY HEAVY RAINFALL...THAT MAY BRING ABOUT FLOODING CONDITIONS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. LOW PRESSURE WILL APPROACH THE REGION MONDAY AND MONDAY NIGHT... BRINGING THE CHANCE FOR SHOWERS AND THUNDERSTORMS...ALONG WITH THE THREAT OF LOCALLY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 7, 6:10 PM EDT, 3 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
610 PM EDT SUN JUL 7 2013
VTZ011-012-019-072315-
EASTERN RUTLAND VT-WESTERN RUTLAND VT-WINDSOR VT-
610 PM EDT SUN JUL 7 2013
...A STRONG THUNDERSTORM WILL MOVE THROUGH CENTRAL RUTLAND AND
SOUTHERN WINDSOR COUNTIES...
AT 606 PM EDT...A STRONG THUNDERSTORM WAS NEAR NORTH CLARENDON...
MOVING EAST AT 20 MPH.
WIND GUSTS TO 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL CAUSE WATER TO POND ON ROADS AND IN POOR
DRAINAGE AREAS. THERE MAY BE RAPID RISES ON SMALL STREAMS AND
CREEKS. IN ADDITION...MINOR POOR DRAINAGE FLOODING IN AND NEAR THE
CITY OF RUTLAND CAN BE EXPECTED.
LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO...
SHREWSBURY...CUTTINGSVILLE...NORTH SHREWSBURY...RUSSELLVILLE...
PLYMOUTH...MT. HOLLY...CAMP PLYMOUTH...TYSON...LUDLOW...SOUTH
READING...READING...
GET TO SAFETY IMMEDIATELY WHEN THREATENING WEATHER APPROACHES.
LAT...LON 4351 7315 4367 7302 4355 7237 4351 7239
4350 7237 4340 7239 4326 7250Local storm report, Jul 7, 9:07 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
907 PM EDT SUN JUL 07 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0906 PM FLASH FLOOD CASTLETON 43.61N 73.18W
07/07/2013 RUTLAND VT LAW ENFORCEMENT
ROUTE 4A NEAR CASTLETON CLOSED DUE TO CULVERT WASHOUTS
&&
EVENT NUMBER BTV1300221
NFThe office that day
Everything else NWS Burlington, VT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 3:49 AM EDT | Flash Flood Watch | BTV | Addison, Caledonia, Chittenden, Essex, Franklin, Grand Isle and 5 more | 16 hr |
| Jul 8, 1:18 PM EDT | Special Weather Statement | BTV | Rutland | 57 min |
Nearby
Flash Flood Warnings in Vermont, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.